Gateway Gazette

Mylan-Nitro – Nitroglycerin Spray Recall










OTTAWA, Sept. 20, 2014 /CNW/ – The issue: Mylan Pharmaceuticals ULC Canada, in consultation with Health Canada, is voluntarily recalling all lots of its Mylan-Nitro Spray 0.4 mg/metered dose due to the product missing the “dip tube,” which is part of the pump component.

A missing “dip tube” could pose a potential problem with the delivery of nitroglycerin to the patient. This defect may lead patients to believe they are receiving the nitroglycerin, when in fact they are unable to access it. Not receiving nitroglycerin could place them at risk for either a delay in treatment for their angina or of suffering a heart attack.

Who is affected: Canadians who are using the Mylan-Nitro Spray (0.4 mg/metered). The company has indicated that it has not received reports of any adverse events associated with the defective product.

What consumers should do:

  • Return the product to the pharmacist and get a replacement.
  • Speak to your healthcare provider if you have any concerns regarding the use of this product.
  • Report any adverse events to Health Canada.

What Health Canada is doing:

Health Canada is monitoring the recall and working with the company to help ensure patients and healthcare professionals are informed. Health Canada will provide an update to Canadians, as necessary.

For more information:

Consumers and health professionals wanting more information about this advisory from Health Canada can contact the Public Enquiries Line at 613-957-2991, or toll free at 1-866-225-0709.

 


Related Articles

Leave a Reply